MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22111
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031 information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 the customer reported the following complaint issue: ¿when the product was sent to the department, the product packaging was not sealed" additional information; 30 june 2017 "we had returned the packaging to our purchasing department.I don¿t recall the package being damaged or missing a seal, but i understand that this packaging was forwarded back to cook" 05 july 2017 "it was indicated to me when we received this stent package that the package was not sealed, nor was there a stent in the package.The package did not seem to be damaged, however it just wasn¿t sealed on the end.I do not recall if there was a seal or not on the package but again, this has either been returned to you or is on the way." 07 july 2017 "when the package was received to the department, it was not sealed and it did not contain a stent.The package was empty.The packaging was not ripped or damaged otherwise, but it was not sealed on the end and there was no stent inside." the device was returned to cirl for an evaluation.A lab evaluation was held on 06 july 2017 on evaluation of the returned device there was evidence of a heat seal.Adhesive transfer was visible on the clear side of the pouch indicating the pouch had originally been sealed.The stent was not present upon return, however the flap protector was returned inside the packaging.This observation was found prior to point of use.There was no impact to a patient or end user.A possible cause of this complaint may be user error as the opened packaging was not identified during packaging or packaging qc.With device packaging inspections in place, cook ireland makes every effort to minimize the presence of defective device packaging.This issue would be detected during manufacturing if the damaged packaging was present during manufacture; there are also regular burst tests completed as part of manufacturing.The engineering representative stated that the cause of the damaged packaging could not likely be attributed to movement during handling or transport due to the fact that the heat seal had been perfectly opened; however as the actual handling and transport conditions could not be replicated in the laboratory setting, this cannot be ruled out definitively.A more likely cause is that this packaging was opened manually either in house or by the customer and subsequently the stent may have been removed or fallen out of the pouch prior to the package being mistakenly placed back in inventory.Prior to distribution all gpso-5-5 devices are subject to visual inspection to ensure device integrity.These inspection checks are outlined in internal procedures in place at cirl.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
As reported to customer customers, "when the product was sent to the department, the product packaging was not sealed.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of (b)(4).Exemption number: e2016031.(b)(4).There is evidence that a seal existed we cannot confirm the complaint in relation to the opened packaged what we can confirm is the package was sealed.What we cannot determine for certain is where a stent was present or not.Hence the worst case here is no stent present and this would be device replaced without health consequence, nuisance to end user¿ additional information; 30 june 2017 "we had returned the packaging to our purchasing department.I don¿t recall the package being damaged or missing a seal, but i understand that this packaging was forwarded back to cook." 05 july 2017: "it was indicated to me when we received this stent package that the package was not sealed, nor was there a stent in the package.The package did not seem to be damaged, however it just wasn¿t sealed on the end.I do not recall if there was a seal or not on the package but again, this has either been returned to you or is on the way." 07 july 2017: "when the package was received to the department, it was not sealed and it did not contain a stent.The package was empty.The packaging was not ripped or damaged otherwise, but it was not sealed on the end and there was no stent inside." the device was returned to cirl for an evaluation.A lab evaluation was held on 06 july 2017.On evaluation of the returned device there was evidence of a heat seal.Adhesive transfer was visible on the clear side of the pouch indicating the pouch had originally been sealed.The stent was not present upon return, however the flap protector was returned inside the packaging.This observation was found prior to point of use.There was no impact to a patient or end user.A possible cause of this complaint may be operator error due to the missing component not being identified during packaging or packaging qc.With device packaging inspections in place, cook ireland makes every effort to minimize the absence of missing components.It is unlikely that the device left the manufacturing facility with a missing component.However, based on customer testimony that there was no stent inside the packaging, a root cause of missing component has been assigned.A more likely cause is that this packaging was opened manually either in house or by the customer and subsequently the stent may have been removed or fallen out of the pouch prior to the package being mistakenly placed back in inventory.The relevant production personnel in cirl have been notified of this complaint.Prior to distribution all gpso-5-5 devices are subject to visual inspection to ensure device integrity.From a review of the work order all components were accounted for.A quantity of 40 was required and a quantity of 40 was used.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
This cancellation follow up mdr is being submitted as the device was re-evaluated and complaint was reviewed by engineering management.As reported to customer customers, "when the product was sent to the department, the product packaging was not sealed.".

Brand Name
GEENEN PANCREATIC STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6713267
Report Number3001845648-2017-00269
Device Sequence Number831542
Product Code FGE
UDI-Device Identifier00827002221116
UDI-Public(01)00827002221116(17)181021(10)C1164145
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22111
Device Catalogue NumberGPSO-5-5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/13/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date09/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1